Alert archive / Illinois / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 33, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 12, 1997, 12:56 PM CDT for Tazewell County, Illinois. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 1997, 12:56 PM CDT (17:56 UTC)
- Expired
- Jun 12, 1997, 1:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Tazewell County, IL
The radar
The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 519 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 583 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 121759 RRA SVRSPI ILC179-121845- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1256 PM CDT THU JUN 12 1997 * SEVERE THUNDERSTORM WARNING FOR TAZEWELL COUNTY - IN CENTRAL ILLINOIS * UNTIL 145 PM CDT * SOME LOCATIONS AFFECTED PEKIN SOUTH PEKIN TREMONT DELAVAN MINIER * AT 1255 PM CDT LINCOLN DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES WEST OF PEKIN...MOVING EAST-NORTHEAST AT 20 MPH. THIS STORM IS CAPABLE OF BLOWING DOWN TREES AND DAMAGING ROOFS AND WINDOWS. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. PLAHMER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:44 AM CDT, 10 hours 12 minutes earlier.
Area forecast discussion, Jun 12, 2:44 AM CDT, 10 hours 12 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE LINCOLN IL 215 AM CDT THU JUN 12 1997 06Z SFC ANALYSIS SHOWING LOW PRES CENTERED OVR CENT NEB WITH TROF EXTENDING FROM LOW INTO S CENT IL. W/V IMAGERY AND ADAP ALSO INDICATING S/W PUSHING THRU W CENT IL. THESE HELPING TO MAINTAIN SHRAS/TSRAS ACROSS CWA EARLY THIS MORNING. STRONGER S/W ACROSS SD/NEB ENHANCING ADDITIONAL TSRA INTO IA/NW MO AND ERN KS. MAIN CONCERN TDY WILL BE ADDITIONAL PCPN CHCS. LOW ACROSS NEB EXPECTED TO DEVELOP S INTO OK BY 00Z WITH TROF EXTENDING NE INTO CENT IL. BEST LOW LVL MO CONV/THTE ADV AND UPPER LVL DIVERGENCE WILL REMAIN S AND W OF AREA THRU PERIOD WITH WEAK CONV ALONG TROF INTO IL. THEREFORE WOULD EXPECT BEST ORGANIZED PCPN TO OCCUR TO SW OF CWA. ALTHOUGH WOULD EXPECT ADDITIONAL TSRA TO DVLP TDY AS NEXT S/W ADVANCES E COMBINED WITH SFC TROF AND AFT INSTABILITY WITH PLENTY OF LOW LVL MOISTURE IN PLACE. WILL CONT CURRENT TRENDS OF LIKELY POPS MOST LOCATIONS. TEMPS ONCE AGAIN SHOULD BE SIMILAR TO PREVIOUS DAYS. PIA 78/63 64 SPI 78/64 65 DEC 78/64 65 CMI 78/63 65 LWV 82/66 66 FRIEDERS
In the hours before
Special weather statement, Jun 12, 11:18 AM CDT, 1 hour 38 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-131200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1118 AM CDT THU JUN 12 1997 SOUTH WINDS ACROSS CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON WILL CONTINUE TO BRING MOIST AND UNSTABLE AIR INTO OUR REGION. AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE REGION AND INTERACTS WITH THE UNSTABLE AIR...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. THERE IS A SLIGHT RISK THAT SOME OF THESE THUNDERSTORMS MAY PRODUCE SEVERE WEATHER THIS AFTERNOON AND THIS EVENING...MAINLY SOUTH OF A LINE FROM BURLINGTON IOWA TO BLOOMINGTON TO LAFAYETTE INDIANA. SPOTTER ACTIVATION MAY BE NEEDED IN THESE AREAS. PLAHMER
Special weather statement, Jun 12, 11:19 AM CDT, 1 hour 37 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-131200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1118 AM CDT THU JUN 12 1997 SOUTH WINDS ACROSS CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON WILL CONTINUE TO BRING MOIST AND UNSTABLE AIR INTO OUR REGION. AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE REGION AND INTERACTS WITH THE UNSTABLE AIR...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. THERE IS A SLIGHT RISK THAT SOME OF THESE THUNDERSTORMS MAY PRODUCE SEVERE WEATHER THIS AFTERNOON AND THIS EVENING...MAINLY SOUTH OF A LINE FROM BURLINGTON IOWA TO BLOOMINGTON TO LAFAYETTE INDIANA. SPOTTER ACTIVATION MAY BE NEEDED IN THESE AREAS. PLAHMER
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 1:35 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason | 40 min |
| Jun 12, 1:43 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Tazewell | 47 min |
| Jun 12, 2:25 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 50 min |
| Jun 12, 2:46 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt | 44 min |
| Jun 12, 6:52 PM CDT | Tornado Warning | ILX | Douglas | 38 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.